Access

You are not currently logged in.

Access your personal account or get JSTOR access through your library or other institution:

login

Log in to your personal account or through your institution.

Extensions of the Fundamental Theorem of Exponential Smoothing

Kenneth O. Cogger
Management Science
Vol. 19, No. 5, Theory Series (Jan., 1973), pp. 547-554
Published by: INFORMS
Stable URL: http://www.jstor.org/stable/2629452
Page Count: 8
  • Download ($30.00)
  • Cite this Item
Extensions of the Fundamental Theorem of Exponential Smoothing
Preview not available

Abstract

The fundamental theorem of exponential smoothing is extended to include the nonasymptotic case where only a finite number of time series observations are available. This extension leads to the rigorous elimination of the present need for initial conditions in general order exponential smoothing forecasts. In addition, a computationally efficient procedure is presented for the calculation of all elements of the general order exponential smoothing coefficient matrix. These extensions of the fundamental theorem permit the applied use of general order exponential smoothing in a computationally efficient and unambiguous manner.

Page Thumbnails

  • Thumbnail: Page 
547
    547
  • Thumbnail: Page 
548
    548
  • Thumbnail: Page 
549
    549
  • Thumbnail: Page 
550
    550
  • Thumbnail: Page 
551
    551
  • Thumbnail: Page 
552
    552
  • Thumbnail: Page 
553
    553
  • Thumbnail: Page 
554
    554